MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® MALECOT MODEL DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® MALECOT MODEL DRAIN
Model Number 086030
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there was foreign material in the package prior to open it.
 
Additional Manufacturer Narrative
Received 1 unopened urethral catheter.The reported issue was confirmed since foreign loose material was found inside the package.During the visual evaluation, it was noted that loose foreign material was found inside the package that exceeded the specification.The sample was received with the package closed.The reported event was confirmed as manufacturing related.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "indications for use: warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Caution: contains or presence of natural rubber latex warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Sterilized by ethylene oxide do not use if package is damaged.Single use only do not resterilize.Caution, consult accompanying documents." (b)(4).
 
Event or Problem Description

Brand Name
BARDEX® MALECOT MODEL DRAIN
Common Device Name
MALECOT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6957613
Report Number1018233-2017-05328
Device Sequence Number1221767
Product Code FEW
UDI-Device Identifier00801741023910
UDI-Public(01)00801741023910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number086030
Device Catalogue Number086030
Device Lot NumberNGAY2891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1